| Catalog Number |
7209485 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an arthroscopy, the mender loop of the mender ii was broken inside the box.The procedure was successfully completed with a surgical delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with device design.A design change was implemented as a result of a corrective action initiated to address the reported issue.A stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.Further corrective actions are not recommended at this time.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device specifications, found that a certificate of conformance to material and processing specifications must be provided.Weld strength requirements are specified.A strain relief collar was added to the connection between the shaft and hub of the suture capture loop.The root cause was associated with device design.A design change was implemented as a result of a corrective action initiated to address the reported issue.A stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.Further corrective actions are not recommended at this time.